Ask The Doctors: October 2012 Women’s Edition

0
Severe fatigue is not a common side effect of taking statins. However, a recent study from the Archives of Internal Medicine (June 2012) shows that the drug may lead to decreased energy levels. In a randomized clinical trial, researchers at the University of California at San Diego evaluated 1,016 patients who received either a low-dose statin or placebo. The patients initially reported their energy level and fatigue on exertion at baseline. Six months after the patients started taking statins, the researchers asked if there had been any changes from baseline, rating their changes on a 5-point scale ranging from much less to much more. The results reported that statins were associated with both decreased energy level and increased fatigue with exertion.
To continue reading this article or issue you must be a paid subscriber. Sign in

Subscribe to Heart Advisor

Get the next year of Heart Advisor for just $20. And access all of our online content - over 2,000 articles - free of charge.
Subscribe today and save 38%. It's like getting 5 months FREE!
Already Subscribed?
Click Here to Sign In | Forgot your password? | Activate Web Access

LEAVE A REPLY

Please enter your comment!
Please enter your name here